Discussions that mention vasotec

High & Low Blood Pressure board


THE COUGH is a distinct kind of bird. When I first got it from enalapril (Vasotec) I thought it was a cold coming or an allergy. It sneaks up on you and often you are coughing without being too aware of it, because otherwise you feel fine. When it recently came on from my ARB (Cozaar) I recognized it pretty fast...I know, it's supposed to be much less likely with an ARB but I can tell you firsthand that it CAN happen.
The enalapril cough started the first month; the losartan hack waited a decade :eek:.

As you say, it's DRY and UNPRODUCTIVE; but for me it's hallmark was the unbearable tickle that felt almost like a pin or a bit of Brillo pricking into a bronchial tube either slightly left or right of center. It seems as if a good cough will ease the "tickle" but it doesn't. The urge to hack is irresistable. Ive sat in a quiet theater with tears liiterally streaming down my cheeks trying NOT to cough but the tickle always wins.

The cough can come on fast or be delayed by months or years. I have read that it ISN'T dosage dependent.

If you want to work through it for some reason or other, menthol eucalyptus helps a bit...til you start getting sick from the endless cough drops.